Capox side effects.

Wow.

I'd heard that chemotherapy could be tough but nothing prepared me for how much it would impact daily life.

Diagnosed with Stage 3 rectal cancer just before Christmas. First step was an operation for a stoma. That went well, recovery was quick and easy.

Next step 6 weeks of radiotherapy combined with capecitabine chemo. On the whole went well, the odd bad day where I was overly tired but life continued as normal.

Now on 3rd cycle of capox chemo and things couldn't be worse. Constant fatigue, dizzy and light headed whenever I stand up. Blurred vision, complete loss of appetite. Numbness in hands, constant pain in calf muscles, difficulties in swallowing and shortness of breath after even light exertion. It all came to a head when I had a severe reaction whilst undergoing the treatment at hospital. Not being able to speak or move hands on top of severe nausea, dizziness and increased blurred vision is scary to say the least.

Not sure where I go from here. I'm effectively housebound now and as I live alone I have practically no quality of life. 

  • Hi  so sorry to hear capox giving you a hard time. How many rounds did they say ?  Hopefully you can keep going and they reduce your dose somewhat. 
    just try to look at one day at a time you have come so far already 

  • Another 5 cycles to go after this. So at least another 18wks- including the current one. A long time to feeling this awful

  • Hi . Please discuss this with your oncologist. It’s quite common to have a dosage reduction (you tend to be started on the maximum for your height and weight) and it can make a big difference. Do you have a picc line? That may help with the numbness in your hands x 

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm
  • Yes I sympathise that’s a long time. I’m just coming to the end of weekly cycles for 30weeks but not capox. So I understand it’s daunting. As  says if you are having major issues discuss with onc.  I ended up at 88% for probably 22/29 rounds. 

  • Hey. I am on Capox also.

    Am currently on mop up chemo but when I was on Capox before surgery I had a bad one on the 2nd cycle and they reduced my does and that made the world of difference.

    Speak to your co-rectal nurses and Oncologist right away to see if your dose can be reduced .

    The support line are also great but are closed today *29-wed* for maintenance  

    But contact the hospital right away and esquire about your dose.

    The Capox infusion is rough. Here if you need to chat

    Hang in there

    Eddie

    Support line reopens tomorrow

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm 

  • After my first oxaliplatin they took longer to infuse the following doses.It helped enormously with the side effects,especially the throat spasms.

    Do discuss it with the oncologist.they are there to help and to make it as easy as they can for you.

    Kath